Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 19, NWS Jacksonville, FL

March 20, 2021

NWS Jacksonville, FL issued this small craft advisory at Mar 20, 2021, 3:00 AM EDT. It took effect at Mar 20, 2021, 8:00 AM EDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2021, 3:00 AM EDT (07:00 UTC)
In effect from
Mar 20, 2021, 8:00 AM EDT
Expired
Mar 21, 2021, 5:00 PM EDT
In force
33 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

000 
WHUS72 KJAX 200700
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
300 AM EDT Sat Mar 20 2021

AMZ470-472-202000-
/O.CAN.KJAX.SC.Y.0018.000000T0000Z-210320T1200Z/
/O.EXT.KJAX.GL.W.0003.210320T1200Z-210321T2100Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
300 AM EDT Sat Mar 20 2021

...GALE WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EDT
SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and
  seas 7 to 12 ft expected.

* WHERE...Waters from Fernandina Beach to St. Augustine FL from
  20 to 60 NM and Waters from Altamaha Sound GA to Fernandina
  Beach FL from 20 to 60 NM.

* WHEN...From 8 AM this morning to 5 PM EDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ452-454-474-202000-
/O.CAN.KJAX.SC.Y.0018.000000T0000Z-210321T0600Z/
/O.NEW.KJAX.SC.Y.0019.210320T1200Z-210321T2100Z/
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
300 AM EDT Sat Mar 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
EDT SUNDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas
  7 to 10 ft expected.

* WHERE...Northeast Florida coastal waters from Fernandina Beach
  FL to Flagler Beach FL out to 20 NM.

* WHEN...From 8 AM this morning to 5 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ450-202000-
/O.UPG.KJAX.SC.Y.0018.000000T0000Z-210321T0600Z/
/O.EXB.KJAX.GL.W.0003.210320T1200Z-210321T2100Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
300 AM EDT Sat Mar 20 2021

...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EDT
SUNDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas
  6 to 11 ft expected.

* WHERE...Coastal waters from Altamaha Sound to Fernandina Beach
  FL out 20 NM.

* WHEN...From 8 AM this morning to 5 PM EDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
1 follow-up statement
146 
WHUS72 KJAX 201400 AAA
MWWJAX

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Jacksonville FL
1000 AM EDT Sat Mar 20 2021

AMZ454-474-202200-
/O.UPG.KJAX.SC.Y.0019.000000T0000Z-210321T2100Z/
/O.EXB.KJAX.GL.W.0003.000000T0000Z-210321T0200Z/
/O.NEW.KJAX.SC.Y.0020.210321T0200Z-210321T2100Z/
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
1000 AM EDT Sat Mar 20 2021

...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 PM
EDT SUNDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts
  up to 40 kt and seas 8 to 12 ft. For the Small Craft Advisory, 
  northeast winds 15 to 25 kt with occasional gusts up to 35 kt 
  and seas 7 to 10 ft expected.

* WHERE...Coastal waters from St. Augustine to Flagler Beach FL 
  out 20 NM and Waters from St. Augustine to Flagler Beach FL 
  from 20 to 60 NM.

* WHEN...For the Gale Warning, until 10 PM EDT this evening. For 
  the Small Craft Advisory, from 10 PM this evening to 5 PM EDT 
  Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ450-452-470-472-202200-
/O.CON.KJAX.GL.W.0003.000000T0000Z-210321T2100Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
1000 AM EDT Sat Mar 20 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT SUNDAY...

* WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and 
  seas 7 to 12 ft.

* WHERE...All Southeast Georgia coastal waters from Altamaha 
  Sound GA to Fernandina Beach FL out to 60 NM and Coastal 
  waters from Fernandina Beach FL to St Augustine FL out to 60 
  NM.

* WHEN...Until 5 PM EDT Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 2:46 AM EDT, 14 minutes earlier.

Area forecast discussion, Mar 20, 2:46 AM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
246 AM EDT Sat Mar 20 2021

.NEAR TERM [Through Tonight]...

Nor'easter pattern sets up with strong high pressure over the
northeastern U.S. with weak low pressure off the coast of eastern
FL...yielding breezy conditions inland, windy along the coast although
below wind advisory criteria. Coastal trough sets up well offshore Today
and works westward toward the coast Tonight. Should see showers and
t-storms increase in coverage over the coastal waters Today...with
scattered showers moving inland over coastal counties of NE FL.
Tonight...showers become widespread over coastal waters, with
increasing activity moving inland over our eastern counties...with
scattered showers possibly spreading into much of se GA.

In this type of pattern, with setup of a coastal trough and strong
onshore-directed low-level jet, with potential weak elevated instability...
concern about development of a convergent band of low-topped convection
that can produce a small-scale excessive rainfall event along the coast.
However...none of the global or higher-resolution model guidance is
suggesting this. Regardless, will have to monitor how precip pattern sets
up Tonight.

Cloud cover and N to NE winds will result in well below normal high
temperature in the upr 50s across se GA...around 60 I-10 corridor, and
60-65 ne FL. Low temperatures Tonight will be in the mid-upper 40s across
most of se GA and interior ne FL...with 50-55 eastern counties of ne FL.

.SHORT TERM [Sunday Through Monday]...

Breezy north-northeasterly winds will continue on into Sunday,
enhanced by the inverted trough positioned just off of the coast
resulting in high surf and rip currents along the shoreline along
with possible coastal flooding and shoreline erosion. Chances for
rainfall are expected to drop off on Monday as the pressure
gradient weakens as the area of high pressure and the inverted
trough start to lift out of the area. A warming trend for
temperatures will start off during this period and extend into
next week, with temperatures reaching up into the upper 60s and
lower 70s by Monday.

.LONG TERM [Tuesday Through Friday]...

Initially dry conditions on Tuesday will become more active as the
week progresses with the prevailing flow shifting about to become
more out of the southwest with a trough ahead of a frontal
boundary approaching from out of the west. Temperatures will trend
above the seasonal average for this period, with high temps
reaching up into the mid to upper 80s by the end of the week.

&&

.AVIATION...
[Through 06Z Sunday]

Gusty northerly surface winds expected through the period, along with MVFR
CIGs. There may be breaks at times from the lower CIGs...but have kept CIGs
BKN020-030 thru TAF period. Have VCSH particularly for sites near coast later
Today and Tonight.

&&

.MARINE...

Strong high pressure well to the north, and weak low pressure east of Florida,
will generate nor'easter conditions over the coastal waters through the weekend.
Gale warning for much of the offshore waters will be expanded to include the
coastal waters of se GA. Also expecting high surf and rip currents along entire
coast through the weekend. Conditions will gradually improve early next week as
the pressure gradient across the waters relaxes.

Rip Current risk will be High this weekend along coast of se GA
and ne FL.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  57  45  63  47  71 /  20  40  20   0   0
SSI  56  50  63  54  67 /  20  60  40  10   0
JAX  58  50  63  54  68 /  30  60  30  10   0
SGJ  61  54  66  57  68 /  40  60  30  10   0
GNV  63  48  66  52  73 /  20  20  20   0   0
OCF  66  50  70  53  76 /  10  10  10   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 8 AM EDT this morning through Sunday
     afternoon for Coastal Duval-Coastal Flagler-Coastal Nassau-
     Coastal St. Johns.

     High Surf Advisory from 8 AM this morning to 5 PM EDT Sunday for
     Coastal Duval-Coastal Flagler-Coastal Nassau-Coastal St.
     Johns.

GA...High Rip Current Risk from 8 AM EDT this morning through Sunday
     afternoon for Coastal Camden-Coastal Glynn.

     High Surf Advisory from 8 AM this morning to 5 PM EDT Sunday for
     Coastal Camden-Coastal Glynn.

AM...Small Craft Advisory until 5 PM EDT Sunday for Coastal waters
     from Fernandina Beach to St. Augustine FL out 20 NM-Coastal
     waters from St. Augustine to Flagler Beach FL out 20 NM-
     Waters from St. Augustine to Flagler Beach FL from 20 to 60
     NM.

     Small Craft Advisory until 8 AM EDT this morning for Coastal
     waters from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Waters from Altamaha Sound GA to Fernandina Beach FL from
     20 to 60 NM-Waters from Fernandina Beach to St. Augustine
     FL from 20 to 60 NM.

     Gale Warning from 8 AM this morning to 5 PM EDT Sunday for
     Coastal waters from Altamaha Sound to Fernandina Beach FL
     out 20 NM-Waters from Altamaha Sound GA to Fernandina Beach
     FL from 20 to 60 NM-Waters from Fernandina Beach to St.
     Augustine FL from 20 to 60 NM.

&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 3:04 AM EDTRip Current StatementJAXDuval, Flagler, Nassau4 days
Mar 20, 3:04 AM EDTHigh Surf AdvisoryJAXDuval, Flagler, Nassau3 days
Mar 20, 7:32 AM EDTWind AdvisoryJAXDuval, Flagler, Nassau15 hr
Mar 20, 10:00 AM EDTSmall Craft AdvisoryJAX3 days

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.